Rocky Mountain Journal of Mathematics

A Prime Geodesic Theorem for Higher Rank II: Singular Geodesics

Anton Deitmar

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 39, Number 2 (2009), 485-507.

First available in Project Euclid: 7 April 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Deitmar, Anton. A Prime Geodesic Theorem for Higher Rank II: Singular Geodesics. Rocky Mountain J. Math. 39 (2009), no. 2, 485--507. doi:10.1216/RMJ-2009-39-2-485.

Export citation


  • Raymond R. Ayoub, An introduction to the analytic theory of numbers, American Mathematical Society, Philadelphia, 1963.
  • A. Borel, Introduction aux groupes arithmétiques, Hermann, Paris, 1969.
  • A. Borel and N. Wallach, Continuous cohomology, discrete groups, and representations of reductive groups, Ann. Math. Stud. 94, Princeton, 1980.
  • K. Chandrasekharan, Introduction to analytic number theory, Springer-Verlag, New York, 1968.
  • A. Deitmar, Geometric zeta-functions of locally symmetric spaces, Amer. J. Math. 122 (2000), 887-926.
  • --------, it Class numbers of orders in cubic fields, J. Number Theory, 95 (2002), 150-166.
  • --------, A prime geodesic theorem for higher rank spaces, GAFA 14 (2004), 1238-1266%,
  • --------, Selberg zeta functions for spaces of higher rank, /0209383, preprint.
  • J. Dieudonné, Treatise on analysis, Academic Press, 1976.
  • J.J. Duistermaat, J.A.C. Kolk and V.S. Varadarajan, Spectra of locally symmetric manifolds of negative curvature, Invent. Math. 52 (1979), 27-93.
  • R. Gangolli, The length spectrum of some compact manifolds of negative curvature, J. Diff. Geometry 12 (1977), 403-426.
  • I.S. Gradshteyn and I.M. Ryshik, Table of integrals, series and products, Academic Press, New York, 1980.
  • Harish-Chandra, Discrete series for semisimple Lie groups II, Acta Math. 116 (1996), 1-111.
  • --------, Discrete series for semisimple Lie groups II, Acta Math. 116 (1966), 1-111.
  • --------, Harmonic analysis on real reductive groups I, The theory of the constant term, J. Functional Anal. 19 (1975), 104-204.
  • --------, Supertempered distributions on real reductive groups, Stud. Appl. Math., Adv. in Math., Supplementary Studies Series, Vol. 8, Academic Press, New York, %139-153 ( 1983.
  • H. Hecht and W. Schmid, Characters, asymptotics and $\n$-homology of Harish-Chandra modules, Acta Math. 151 (1983), 49-151.
  • D. Hejhal, The Selberg trace formula for $PSL_2(\r)$ I, Springer Lecture Notes 548, Springer-Verlag, New York, 1976.
  • R. Howe and C. Moore, Asymptotic properties of unitary representations, J. Functional Anal. 32 (1979), 72-96.
  • J. Jost, Riemannian geometry and geometric analysis, Universiteit, Springer-Verlag, Berlin, 1995.
  • A. Juhl, Cohomological theory of dynamical zeta functions, Progr. Math. 194, Birkhäuser Verlag, Basel, 2001.
  • A. Knapp, Representation theory of semisimple lie groups, Princeton University Press, Princeton, 1986.
  • G. Knieper, On the asymptotic geometry of nonpositively curved manifolds, Geomet. Functional Anal. 7 (1997), 755-782.
  • S. Koyama, Prime geodesic theorem for arithmetic compact surfaces, Internat. Math. Res. Notices 8 (1998), 383-388.
  • W. Luo and P. Sarnak, Quantum ergodicity of eigenfunctions on $\rm PSL_2(\bf Z)\setminus \bf H^2$, Inst. Hautes Études Sci. Publ. Math. No. 81 (1995), 207-237.
  • G.A. Margulis, Certain applications of ergodic theory to the investigation of manifolds of negative curvature, Funkcional. Anal. i Priložen. 3 (1969), 89-90.
  • M. Pollicott and R. Sharp, Exponential error terms for growth functions on negatively curved surfaces, Amer. J. Math. 120 (1998), 1019-1042.
  • B. Speh, The unitary dual of $Gl(3,R)$ and $Gl(4,R)$, Math. Ann. 258 (1981), 113-133.
  • N. Wallach, On the Selberg trace formula in the case of compact quotient, Bull. Amer. Math. Soc. 82 (1976), 171-195.
  • J. Wolf, Discrete groups, symmetric spaces and global holonomy, Amer. J. Math. 84 (1962), 527-542.
  • S. Zelditch, Trace formula for compact $\Gamma\backslash \rm PSL_2(R)$ and the equidistribution theory of closed geodesics, Duke Math. J. 59 (1989), 27-81.